MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE AUTOG BC; PERIPHERAL IV CATHETERS
Catalog Number 382512
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd insyte autog bc needle was slow to retract.The following information was provided by the initial reporter: we have identified that the needle may be slow to retract or may fail to retract entirely during use.This poses a potential safety concern and could impact both patient and staff safety.I have seen similar products come up on a recall report but not this exact one.I am hoping you can help with next steps.This has been happening periodically over the past month or so.On 6/11/2025 we fortunately did not have any patient harm or injury.Nursing reported complications and negative outcomes.When the needle would not retract the nurse had to remove the needle and the catheter and re-insert a new device.
 
Additional Manufacturer Narrative
Investigation results: a device history record review was completed by our quality engineer team for provided material number 382512 and lot number 4298111.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.
 
Event or Problem Description
No additional information.

Brand Name
BD INSYTE AUTOG BC
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22248101
Report Number1710034-2025-01033
Device Sequence Number9558806
Product Code FOZ
UDI-Device Identifier00382903825127
UDI-Public(01)00382903825127(11)241028(17)270930(10)4298111
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number382512
Device Lot Number4298111
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2025
Supplement Date Received by Manufacturer06/22/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown